MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G52543
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = non-healthcare professional.Pma/510(k) number = k160884.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, a cxi support catheter hub separated from the device.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 25feb2020.As reported, a leg angioplasty was performed via femoral access.The device separation occurred during the "middle" of the procedure.No resistance was reported during device insertion or removal, and the patient's anatomy was not tortuous or calcified.The procedure was successfully completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an angioplasty procedure of the leg via femoral access, a cxi support catheter hub separated from the device.The device separation occurred during the "middle" of the procedure.No resistance was reported during device insertion or removal, and the patient's anatomy was not tortuous or calcified.The procedure was successfully completed.Investigation evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), quality control, and specifications was conducted during the investigation, as well as a visual inspection of the complaint device.Physical examination of the complaint device confirmed the catheter was returned with the hub separated.Biomatter was present.The device is crimped/bent at 5cm, 16.5cm, 19cm and 39.5cm from the proximal end.The proximal end of the catheter was clean with no damage.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The complaint file, device history record, complaint history, and manufacturing documents provide objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product ifu warns: warns, "upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided and the results of the investigation, cook has concluded that the cause of the event can be traced to a component failure without a manufacturing or design deficiency.The risk analysis for this failure mode was reviewed and no action was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9774607
Report Number1820334-2020-00521
Device Sequence Number16586189
Product Code KRA
UDI-Device Identifier00827002525436
UDI-Public(01)00827002525436(17)220807(10)9933716
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2022
Device Model NumberG52543
Device Catalogue NumberCXI-4.0-35-135-P-NS-DAV
Device Lot Number9933716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer02/25/2020
06/04/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date03/05/2020
06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1